Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

August 3, 2021Starr County, Texas

NWS Brownsville, TX issued this special weather statement at Aug 3, 2021, 2:05 PM CDT for Starr County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2021, 2:05 PM CDT (19:05 UTC)
Expired
Aug 3, 2021, 3:00 PM CDT
In force
55 min
Issued by
NWS Brownsville, TX

County Starr County, TX

The radar

The Brownsville radar (KBRO), 136 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2021-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2021-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3246 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

833 
WWUS84 KBRO 031905
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
205 PM CDT Tue Aug 3 2021
 
TXZ252-032000-
Starr TX-
205 PM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Catarina, or 14 miles east of Viboras, moving northeast at 5
mph.

Wind Gusts of 20 to 30 mph will be possible with this storm.

Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to 
minor localized flooding. Do not drive your vehicle through flooded 
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 2649 9847 2653 9858 2661 9876 2678 9863
      2678 9832
TIME...MOT...LOC 1904Z 231DEG 5KT 2664 9860 

$$

60/SPEECE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:23 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Aug 3, 12:23 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1223 PM CDT Tue Aug 3 2021

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...Scattered lower level clouds are evident on satellite
with VFR conditions in place for each of the local airports. A
surface boundary is also evident in satellite imagery, surface
observations, as well as recent WPC analysis. This boundary looks
to have slowed its forward speed and may be stalling just east of
MFE. This boundary will lift northward later this afternoon and
may provide a focus area for thunderstorm development beginning as
early as 20-21z, per solutions from CAM guidance. Have included
thunderstorms in TEMPO groups for each of the airports along with
heavy rain reducing ceilings and visibility. Convection will
dissipate by 02-03z with VFR conditions then returning for the
remainder of the TAF period.

&&

.PREV DISCUSSION... /issued 636 AM CDT Tue Aug 3 2021/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Satellite and radar images as well as surface
observations continue to indicate convection developing across
southern and western portions of deep south Texas early this
morning. Low to mid level clouds were across the Rio Grande
Valley. Ceilings were near 1400ft at KMFE to near 1800ft at KEBG
and KTXW. Visibilities were near 3SM with fog at KEBG. Expect VFR
to MVFR conditions across the Rio Grande Valley the rest of this
morning through this afternoon as scattered showers and
thunderstorms continue to develop along outflow boundaries from
the convection across deep south Texas this morning and move
across the Rio Grande Valley later today.

PREV DISCUSSION... /issued 415 AM CDT Tue Aug 3 2021/
SHORT TERM (Now through Wednesday): Satellite and radar images
continue to indicate convection continues to develop across the
extreme western portions of the CWA where MRMS estimates 3 to 5
inches of rain have already fallen across portions of Zapata
County early this morning. These showers and thunderstorms appear
to be driven by the outflow from last night's convection. The
latest HRRR model run continues to prog showers and storms across
the western portions of deep south Texas for the next hour or two
before diminishing across the area. With the slow movement of this
convection...the potential for localized flash flooding will
continue through the early morning hours.

Low to mid level moisture will remain high across portions of south
Texas today with a stationary frontal boundary across the middle and
upper Texas coast this afternoon. A 500mb low just west of deep
south Texas today will provide unsettled weather across the area
today. Rain chances will diminish later this morning before
increasing this afternoon as diurnal heating provides instability
across the CWA. Outflow boundaries from this morning's convection
will provide a focus for low level convergence later today.
Additional outflow from these showers and thunderstorms will provide
a good chance of rain across the Rio Grande Valley and northern
ranchlands this afternoon into this evening. With the abundant
moisture and slow movement of storms...will mention the potential for
heavy rainfall with thunderstorms today through tonight which could
produce localized flash flooding in some portions of deep south
Texas. As the frontal boundary remains stationary across portions of
south Texas tonight into Wednesday...moisture will continue to pool
along and ahead of the front providing a chance of showers and
thunderstorms across the CWA tonight into Wednesday.

Heat index values are expected to approach near heat advisory
conditions across portions of Starr County this afternoon but remain
below criteria elsewhere. Will likely issue an SPS for heat index
values of 106 to 110 degrees across most of the CWA this afternoon.

LONG TERM (Wednesday Night through Monday): A mid summer frontal
boundary gradually retreats northward into late this week as the
500mb trough across the eastern CONUS holds into the weekend. A
weak mid-level ridge gradually builds across Texas through the end
of the weekend. Low level moisture remains elevated with PWAT
values 2 inches and above through Thursday night.

With the abundant moisture and relatively light onshore flow,
would expect the seabreeze to remain active again on Thursday, as
well as any convective outflow boundaries roaming around. As high
pressure builds towards the weekend, precip chances diminish.
Temperatures remain near normal in the mid to upper 90s across the
valley and triple digit values out west. Increased humidity will
bring heat indices above 100 to 105 across all of Deep South Texas
each afternoon through the period, with Starr and Zapata counties
approaching or just falling short of Heat Advisory criteria.

MARINE (Now through Wednesday): Seas were near 3 feet with south
winds near 14 knots at buoy020 at 310 am this morning. Light south
to southeast winds will prevail across the coastal waters today with
a stationary frontal boundary draped across the middle and upper
Texas coast this afternoon. The pressure gradient will increase
slightly across the western Gulf of Mexico tonight with low pressure
developing across northeast Mexico and the upper Rio Grande Valley.
Light to moderate southerly winds will prevail across the coastal
waters tonight before diminishing on Wednesday as the pressure
gradient weakens across the western Gulf.

Wednesday Night through Monday: Favorable marine conditions
continue through most of the long term period, with light onshore
flow, low seas, and gradually building high pressure expected. A
frontal boundary stalling north of the coastal waters will keep
the pressure gradient weak. Scattered thunderstorms are possible
through Thursday. Low pressure across the Plains will increase the
PGF late this weekend and gradually build seas into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  79  93  79  92 /  20  20  10  20
BROWNSVILLE          80  96  79  94 /  20  20  20  20
HARLINGEN            78  96  77  94 /  20  20  10  20
MCALLEN              78  96  78  96 /  40  20  10  20
RIO GRANDE CITY      77 101  78  99 /  50  20  30  30
SOUTH PADRE ISLAND   81  88  81  88 /  20  20  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
https://weather.gov/rgv

55-Adams/Aviation
Hazardous weather outlook, Aug 3, 4:42 AM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
442 AM CDT Tue Aug 3 2021

TXZ248>257-351-353-040945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
442 AM CDT Tue Aug 3 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will develop across portions
of deep south Texas today through tonight. Some heavy rainfall is
possible with these storms. Localized nuisance flooding of low-lying
and poor drainage areas may occur.

Heat index values of 106 to 110 degrees will develop across most
portions of deep south Texas this afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered thunderstorms will develop across portions
of deep south Texas Wednesday through Thursday. Some heavy
rainfall is possible with these storms. Localized nuisance
flooding of low-lying and poor drainage areas may occur.

Heat index values of 105 to 110 degrees will be possible each
afternoon Wednesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-040945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
442 AM CDT Tue Aug 3 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Castillo

In the hours before

Special weather statement, Aug 3, 2:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
205 PM CDT Tue Aug 3 2021

TXZ252-032000-
Starr TX-
205 PM CDT Tue Aug 3 2021

...SPECIAL WEATHER STATEMENT...

At 204 PM CDT, Doppler radar was tracking a strong thunderstorm over
Santa Catarina, or 14 miles east of Viboras, moving northeast at 5
mph.

Wind Gusts of 20 to 30 mph will be possible with this storm.

Locations impacted include...
La Gloria, La Reforma, Santa Catarina, San Isidro, Santa Elena,
Delmita and Diamond O Ranch Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
minor localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 2649 9847 2653 9858 2661 9876 2678 9863
      2678 9832
TIME...MOT...LOC 1904Z 231DEG 5KT 2664 9860

60/SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:03 PM CDTAreal Flood AdvisoryBROStarr86 min
Aug 2, 11:19 PM CDTSpecial Weather StatementBROStarr41 min
Aug 3, 1:02 AM CDTAreal Flood AdvisoryBROHidalgo, Starr103 min
Aug 3, 1:30 AM CDTSpecial Weather StatementBROZapata45 min
Aug 3, 1:45 AM CDTSpecial Weather StatementBROHidalgo45 min
Aug 3, 2:14 AM CDTSpecial Weather StatementBROZapata46 min
Aug 3, 2:16 AM CDTAreal Flood AdvisoryBROZapata4 hr
Aug 3, 2:22 AM CDTAreal Flood AdvisoryBROHidalgo73 min
Aug 3, 2:29 AM CDTSpecial Weather StatementBROHidalgo31 min
Aug 3, 2:59 AM CDTSpecial Weather StatementBROZapata46 min
Aug 3, 3:17 AM CDTFlash Flood WarningBROZapata105 min
Aug 3, 3:20 AM CDTAreal Flood AdvisoryBROZapata3 hr
Aug 3, 3:44 AM CDTSpecial Weather StatementBROZapata31 min
Aug 3, 4:20 AM CDTFlash Flood WarningBROZapata44 min
Aug 3, 4:30 AM CDTSpecial Weather StatementBROZapata30 min
Aug 3, 5:47 AM CDTSpecial Weather StatementBROStarr43 min
Aug 3, 6:12 AM CDTAreal Flood AdvisoryBROStarr2 hr
Aug 3, 6:13 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
Aug 3, 4:33 PM CDTAreal Flood AdvisoryBROBrooks, Kenedy57 min
Aug 3, 4:37 PM CDTSpecial Weather StatementBROBrooks38 min
Aug 3, 4:43 PM CDTSpecial Weather StatementBROKenedy47 min
Aug 3, 5:15 PM CDTSpecial Weather StatementBROJim Hogg45 min
Aug 3, 6:14 PM CDTAreal Flood AdvisoryBROCameron, Hidalgo61 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.